| Model Number |
48003502X |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/05/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, the 3.5 * 200mm saber balloon was expanded in the inferior genicular artery under the pressure of 16atm during pta of the lower extremities.After that, the dilation was not continued.The balloon ruptured and was taken out in time and removed intact from the patient.The case was completed with the use of a non-cordis balloon catheter.The patient returned to the ward.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.The device was able to maintain negative pressure.The balloon ruptured during pre-dilation of the vessel.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.The device advanced through the vessel without difficulty.The device crossed the lesion without difficulty.The lesion was noted to have a little calcification.The device was being used in attempt to treat a chronic total occlusion (cto).The catheter was never in an acute bend and was never kinked during use.The inflation device was used successfully with other device during the procedure.The device will be returned for evaluation.
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d9, g3, h1, h2, h3 and h6 this device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the 3.5 * 20cm saber balloon was expanded in the inferior genicular artery under the pressure of 16atm during pta of the lower extremities.After that, the dilation was not continued.The balloon ruptured and was taken out in time and removed intact from the patient.The case was completed with the use of a non-cordis balloon catheter.The patient returned to the ward.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.The device was able to maintain negative pressure.The balloon ruptured during pre-dilation of the vessel.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.The device advanced through the vessel without difficulty.The device crossed the lesion without difficulty.The lesion was noted to have a little calcification.The device was being used in attempt to treat a chronic total occlusion (cto).The catheter was never in an acute bend and was never kinked during use.The inflation device was used successfully with other device during the procedure.The device will be returned for evaluation.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, h1, h2, h3 and h6 as reported, the 3.5 x 20cm saber balloon was expanded in the inferior genicular artery under the pressure of 16atm during pta of the lower extremities.After that, the dilation was not continued.The balloon ruptured and was taken out in time and removed intact from the patient.The case was completed with the use of a non-cordis balloon catheter.The patient returned to the ward with no reported injury.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.The device was able to maintain negative pressure.The balloon ruptured during pre-dilation of the vessel.There was no resistance/friction noted while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.The device advanced through the vessel without difficulty.The device crossed the lesion without difficulty.The lesion was noted to have a little calcification.The device was being used in attempt to treat a chronic total occlusion (cto).The catheter was never in an acute bend and was never kinked during use.The inflation device was used successfully with other device during the procedure.The device was returned for analysis.One non-sterile unit of a saber 3.5mm20cm 150 was received inside of a clear plastic bag.Per visual analysis, the balloon appeared to be previously inflated.No other anomalies on the device were noted with the naked eye.Per functional analysis, an insertion/withdrawal with a guide wire through the guide wire lumen was performed and no difficulties nor impediment was noted.Next an inflator/deflator was connected to the inflation luer hub and an attempt to inflate was made, however a leakage was observed near the distal end of the balloon.Per microscopic analysis, the leakage observed during product evaluation is due to a ruptured balloon.The device presented evidence of scratch marks near the damage.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device since the damages are on the external surface and on the internal surface no anomalies were noted.No other anomalies were observed during the sem analysis.A product history review of lot 82214658 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis.However, the exact cause cannot be determined.The outer surface of the balloon presented evidence of scratch marks adjacent to the balloon rupture.It is likely vessel characteristics of a chronic total occlusion with calcification contributed to the reported event as evidenced by device analysis.Balloon burst is a known complication associated with angioplasty procedures and is listed as such in the instructions for use (ifu).According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.Neither the phr, product analysis, nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description